MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a monofocal intraocular lens (model z9002, +15.5 diopter) was explanted in a secondary procedure because of hyper optic outcome observed during post examination, (b)(6) 2017.Additional information was received and it was learnt that a monofocal lens (model z9002, +17.5) was implanted as a replacement lens.There was no patient injury reported.And patient was reported as stable.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 12/12/2017.Device returned to manufacturer: yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed residues of lubricant material.Lens was returned cut in two pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Both haptics were observed slightly distorted.The complaint issue reported could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7115268
Report Number2648035-2017-02264
Device Sequence Number1874326
Product Code HQL
UDI-Device Identifier05050474530607
UDI-Public(01)05050474530607(17)211214
Combination Product (Y/N)N
Initial Reporter StateME
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/14/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR